MAUDE Adverse Event Report: ALPHATEC SPINE, INC. INVICTUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ALPHATEC SPINE, INC. INVICTUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 16021
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
It was reported that the tip of the inserter sheared off.No pieces were left in the patient.There is not report of patient symptoms or complications reported as a result.
 
Additional Manufacturer Narrative
Corrected information: h3.Yes.Investigation findings: 3243.Investigation conclusions: 18, 61.H10.The universal cross connector inserter returned with the tip sheared off.The profile of the hexalobe tip has a twist consistent with deformation seen from applying too much torque in a counterclockwise motion.The universal cross connector inserter is interned to be used for insertion and provisional tightening of the set screw of the universal cross connector.The set screw should be provisionally tightened and then final tightened with a universal cross connector final driver and 40-inch pound torque limiting handle.Deformation and shearing of the hexalobe is consistent with the universal cross connector inserter being used to loosen a final tightened set screw.It is likely the user applied more torque than the instructed torque of 40-inch pounds as testing has shown the universal cross connector inserter can handle a reverse torque of ~70-inch pounds before shearing.Review of device history records indicates that there were no manufacturing or processing-related irregularities.They were found to be properly manufactured and released in accordance with design specifications.Warnings/cautions/precautions: risks identified with the use of these devices, which may require additional surgery, include device component failure, loss of fixation/stabilization, non-union, vertebral fracture, neurological injury, vascular or visceral injury.Possible adverse effects: initial or delayed loosening, disassembly, bending, dislocation, and/or breakage of device components.Preoperative management: surgeons should have a complete understanding of the surgical technique, system indications, contraindications, warnings and precautions, safety information, as well as functions and limitations of the implants and instruments.Intraoperative management: final tightening of set screws: all set screws must be tightened using the appropriate instruments (e.G., torque handle, final driver, and counter torque) as indicated in the surgical technique guide.

Brand Name
INVICTUS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key18842320
Report Number2027467-2024-00003
Device Sequence Number15257918
Product Code LXH
UDI-Device Identifier00190376284637
UDI-Public(01)00190376284637(10)8693301
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16021
Device Catalogue Number16021
Device Lot Number8693301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2024
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date03/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown